Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 155, NWS Amarillo, TX

June 2, 1995Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 1995, 9:46 PM CDT for Randall County, Texas. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
Jun 2, 1995, 9:46 PM CDT (02:46 UTC)
Expired
Jun 2, 1995, 10:45 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Randall County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:06 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 2, 9:06 PM CDT, 40 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
825 PM CDT FRI JUN 02 1995

IN LIGHT OF ALL THE SEVERE WEATHER TAKING PLACE ACRS THE PNHDLS
THIS EVE2...WILL LEAVE THE PREV FCST PACKAGE ALONE FOR THE FIRST PD.
LOOKS TO BE IN THE BALLPARK AS FAR AS TEMPS AND WNDS GO.

.AMA...NONE.
.OK...NONE.

SCHNEIDER

In the hours before

Special weather statement, Jun 2, 4:11 PM CDT, 5 hours 35 minutes before
TXZ001-002-006-007-011-012-016-017-021-022-OKZ002-NMZ007-013-021-
020-022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT (311 PM MDT) FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS NO
LONGER IN EFFECT.
Special weather statement, Jun 2, 4:20 PM CDT, 5 hours 26 minutes before
NMZ007-013-020-021-OKZ001-TXZ001-002-006-007-011-012-016-017-021-022-
022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

IN NEW MEXICO:

UNION          QUAY                     ROOSEVELT      CURRY

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS
NO
LONGER IN EFFECT.
Special weather statement, Jun 2, 4:21 PM CDT, 5 hours 25 minutes before
NMZ007-013-020-021-OKZ001-TXZ001-002-006-007-011-012-016-017-021-022-
022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

IN NEW MEXICO:

UNION          QUAY                     ROOSEVELT      CURRY

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS
NO
LONGER IN EFFECT.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:01 PM CDTSevere Thunderstorm WarningAMADeaf Smith44 min
Jun 2, 7:12 PM CDTTornado WarningAMAParmer33 min
Jun 2, 7:25 PM CDTTornado WarningAMACastro50 min
Jun 2, 7:28 PM CDTTornado WarningAMASwisher47 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningAMAPotter, Randall62 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningAMADeaf Smith62 min
Jun 2, 7:55 PM CDTSevere Thunderstorm WarningAMAOldham65 min
Jun 2, 8:09 PM CDTTornado WarningAMACastro51 min
Jun 2, 8:14 PM CDTTornado WarningAMASwisher46 min
Jun 2, 8:45 PM CDTTornado WarningAMARandall45 min
Jun 2, 8:52 PM CDTSevere Thunderstorm WarningAMADeaf Smith68 min
Jun 2, 8:55 PM CDTTornado WarningAMASwisher65 min
Jun 2, 9:02 PM CDTSevere Thunderstorm WarningAMAOldham, Potter58 min
Jun 2, 9:55 PM CDTSevere Thunderstorm WarningAMASwisher65 min
Jun 2, 11:15 PM CDTSevere Thunderstorm WarningAMAArmstrong60 min
Jun 3, 12:08 AM CDTSevere Thunderstorm WarningAMAOldham52 min
Jun 3, 12:48 AM CDTSevere Thunderstorm WarningAMAPotter46 min
Jun 3, 1:12 AM CDTTornado WarningAMAPotter48 min
Jun 3, 2:38 AM CDTSevere Thunderstorm WarningAMADeaf Smith67 min
Jun 3, 4:31 PM CDTTornado WarningAMAHall59 min
Jun 3, 5:10 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham65 min
Jun 3, 5:24 PM CDTTornado WarningAMAHall66 min
Jun 3, 5:28 PM CDTSevere Thunderstorm WarningAMAChildress62 min
Jun 3, 5:31 PM CDTSevere Thunderstorm WarningAMABriscoe59 min
Jun 3, 6:15 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham60 min
Jun 3, 6:28 PM CDTSevere Thunderstorm WarningAMABriscoe, Childress, Hall62 min
Jun 3, 6:35 PM CDTTornado WarningAMAChildress55 min
Jun 3, 6:56 PM CDTSevere Thunderstorm WarningAMAPotter64 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.